Alert archive / Georgia / Flash Flood Warnings in 2018
Flash Flood Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Dec 3, 2018, 11:50 PM EST for Pierce County, Georgia. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2018, 11:50 PM EST (04:50 UTC)
- Expired
- Dec 4, 2018, 8:32 AM EST
- In force
- 9 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Pierce County, GA
The radar
The Moody AFB radar (KVAX), 86 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 298 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
869
WGUS52 KJAX 040450
FFWJAX
GAC229-041045-
/O.NEW.KJAX.FF.W.0003.181204T0450Z-181204T1045Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
1150 PM EST MON DEC 3 2018
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
A Dam Failure in...
Southern Pierce County in southeastern Georgia...
* Until 545 AM EST.
* At 1146 PM EST, local law enforcement reported dam failure along
the Lakeview Country Club Lake that will cause flash flooding
downstream. Areas impacted include Highway 121 south of Blackshear
between Azalea Street and Whispering Pine Trail. Property along
Lakeview Drive and Edgewood Circle will also be threatened by
flood waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3130 8222 3129 8222 3128 8223 3128 8224
3129 8224 3130 8223
$$
ENYEDI2 follow-up statements
176
WGUS52 KJAX 041036
FFWJAX
GAC229-041645-
/O.EXT.KJAX.FF.W.0003.000000T0000Z-181204T1645Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
536 AM EST TUE DEC 4 2018
The National Weather Service in Jacksonville has extended the
* Flash Flood Warning for...
A Dam Failure in...
Southern Pierce County in southeastern Georgia...
* Until 1145 AM EST Tuesday.
* At 532 AM EST, local law enforcement reported dam failure along
the Lakeview Country Club Lake that is causing rapid water rises
downstream of the lake within the Baxter-Bernie Branch drainage.
Flood water will impact Highway 121 south of Blackshear between
Azalea Street and Whispering Pine Trail. Property along Lakeview
Drive and Edgewood Circle will also be threatened by flood waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Roads can be washed out under flood
waters.
&&
LAT...LON 3130 8222 3129 8222 3128 8223 3128 8224
3129 8224 3130 8223
$$
ENYEDI586
WGUS72 KJAX 041332
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
832 AM EST TUE DEC 4 2018
GAC229-041339-
/O.CAN.KJAX.FF.W.0003.000000T0000Z-181204T1645Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pierce GA-
832 AM EST TUE DEC 4 2018
...THE FLASH FLOOD WARNING FOR SOUTHERN PIERCE COUNTY IS CANCELLED...
Water levels in and around the Lakeview Country Club Lake are slowly
receding and Significant Flooding is no longer expected to pose a
threat. Minor Flooding of low lying areas in the Blackshear vicinity
near the lake are still possible. Please continue to heed any
remaining road closures.
LAT...LON 3130 8222 3129 8222 3128 8223 3128 8224
3129 8224 3130 8223
$$
HESSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Dec 3, 7:33 PM EST, 4 hours 17 minutes earlier.
Area forecast discussion, Dec 3, 7:33 PM EST, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 733 PM EST Mon Dec 3 2018 .UPDATE...Cold front now pushing se across ne Fl. Showers continue ahead of the boundary in the unstable air. Heavy showers are still occurring across Marion...Putnam...and Flagler counties and expected to end around midnight. Drier and cooler air will move into se GA/ne Fl tonight with low temperatures by morning ranging from the upper 40s north to the lower 60s south. && .AVIATION...Expect mostly VFR conditions tonight with tempo MVFR cigs at SGJ and GNV. Rain will be ending by 04z at TAF sites. Ceilings will lift overnight with mostly clear skies by 12z. && .MARINE...Cold front now across ne Fl will shift southeast of the area after midnight. Winds will be north northwest at 10 to 15 knots with seas 2 to 4 feet tonight and Tuesday. Rip Currents: Low risk through Tuesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 48 63 36 53 / 0 0 0 0 SSI 55 65 39 54 / 20 0 0 0 JAX 54 68 39 56 / 30 0 0 0 SGJ 59 68 42 57 / 50 0 0 0 GNV 57 70 40 57 / 40 0 0 0 OCF 62 71 41 59 / 50 10 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Zibura/Wolf/
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 9:50 AM EST | River Flood Warning | JAX | Jeff Davis, Montgomery, Toombs | 47 days |
| Dec 4, 2:18 PM EST | Freeze Watch | JAX | Appling, Atkinson, Bacon, Brantley, Clinch, Coffee and 4 more | 12 hr |
Nearby
Flash Flood Warnings in Georgia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.